Alert archive / New Mexico / High Wind Warnings in 2011

High Wind Warning 26, NWS Midland/Odessa, TX

April 13, 2011Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 13, 2011, 3:06 AM MDT for Eddy County, New Mexico. It took effect at Apr 13, 2011, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:06 AM MDT (09:06 UTC)
In effect from
Apr 13, 2011, 12:00 PM MDT
Expired
Apr 14, 2011, 6:00 PM MDT
In force
30 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4513 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS74 KMAF 130906
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT WED APR 13 2011

...HIGH WIND WARNING ISSUED FOR THE GUADALUPE MOUNTAINS TODAY
THROUGH THURSDAY...

.AN AREA OF SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN NEW
MEXICO TODAY...AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE.
THE MID TO UPPER LEVEL WINDS WILL INCREASE THIS AFTERNOON ACROSS
THE GUADALUPE MOUNTAINS. BOTH OF THESE FEATURES WILL RESULT IN
HIGH WINDS FIRST DEVELOPING THIS AFTERNOON...AND CONTINUING
THROUGH EARLY THURSDAY EVENING. THERE WILL BE A BRIEF BREAK IN 
HIGH WIND SPEEDS LATE WEDNESDAY NIGHT THROUGH THURSDAY 
MORNING...BUT THEY WILL INCREASE TO ABOVE HIGH WIND LIMITS
BY THURSDAY AFTERNOON.

NMZ027-TXZ258-132000-
/O.UPG.KMAF.HW.A.0017.110413T1800Z-110415T0000Z/
/O.NEW.KMAF.HW.W.0026.110413T1800Z-110415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
306 AM MDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THIS AFTERNOON THROUGH EARLY THURSDAY EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. STRONGER
  GUSTS POSSIBLE THURSDAY AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS
  SHOULD USE CAUTION. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
865 
WWUS74 KMAF 131934
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT WED APR 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON 
FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THURSDAY AFTERNOON FOR SOUTHEAST NEW 
MEXICO PLAINS...TRANS PECOS...PERMIAN BASIN...DAVIS MOUNTAINS AND 
MARFA PLATEAU...

.AN AREA OF SURFACE LOW PRESSURE WILL DEEPEN ACROSS EASTERN NEW
MEXICO THIS EVENING...AHEAD OF AN APPROACHING UPPER LEVEL
DISTURBANCE. THE MID TO UPPER LEVEL WINDS WILL INCREASE THIS
EVENING ACROSS THE GUADALUPE MOUNTAINS. BOTH OF THESE FEATURES
WILL RESULT IN HIGH WINDS FIRST DEVELOPING THIS EVENING...AND
CONTINUING THROUGH EARLY THURSDAY EVENING. THERE MAY BE A BRIEF
BREAK IN HIGH WIND SPEEDS TONIGHT...BUT THEY WILL INCREASE TO
AGAIN TO ABOVE HIGH WIND LIMITS LATE TONIGHT AND CONTINUE THROUGH 
THURSDAY AFTERNOON. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS 
MUCH OF THE REMAINDER OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO
PLAINS BY EARLY THURSDAY AFTERNOON.

NMZ027-TXZ258-141000-
/O.CON.KMAF.HW.W.0026.000000T0000Z-110415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
134 PM MDT WED APR 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

* TIMING...THROUGH EARLY THURSDAY EVENING.

* WINDS...WEST 40 TO 50 MPH WITH GUSTS UP TO 70 MPH.  

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE 
  MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY 
  EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG 
  DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-080-
141000-
/O.NEW.KMAF.WI.Y.0012.110414T1800Z-110415T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA
234 PM CDT WED APR 13 2011 /134 PM MDT WED APR 13 2011/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ THURSDAY. 

* TIMING...THURSDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE 
  EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
823 
WWUS74 KMAF 140809
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 AM CDT THU APR 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS TODAY...

...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...TRANS
PECOS...PERMIAN BASIN...DAVIS MOUNTAINS AND MARFA PLATEAU...

NMZ027-TXZ258-142015-
/O.CON.KMAF.HW.W.0026.000000T0000Z-110415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
209 AM MDT THU APR 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING HOURS TONIGHT.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE 
  MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY 
  EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG 
  DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-080-
142015-
/O.CON.KMAF.WI.Y.0012.110414T1800Z-110415T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA
309 AM CDT THU APR 14 2011 /209 AM MDT THU APR 14 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...THIS AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH.

* IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE 
  EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
811 
WWUS74 KMAF 142024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CDT THU APR 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS THIS AFTERNOON AND EARLY EVENING...

...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR... TRANS PECOS...PERMIAN BASIN...DAVIS
MOUNTAINS AND MARFA PLATEAU...

NMZ027-TXZ258-150000-
/O.CON.KMAF.HW.W.0026.000000T0000Z-110415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
224 PM MDT THU APR 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING HOURS.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING THROUGH THE 
  MOUNTAINS SHOULD USE CAUTION. AVIATION INTERESTS MAY 
  EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG 
  DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-080-
150000-
/O.CON.KMAF.WI.Y.0012.000000T0000Z-110415T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA
324 PM CDT THU APR 14 2011 /224 PM MDT THU APR 14 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING HOURS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE 
  EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
957 
WWUS74 KMAF 150016
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
716 PM CDT THU APR 14 2011

...WIND WARNING AND ADVISORY HAVE EXPIRED...

.THE WIND WARNING FOR THE GUADALUPE MOUNTAINS...AS WELL AS THE
WIND ADVISORY FOR THE SOUTHEAST NEW MEXICO PLAINS AND MOST OF WEST
TEXAS...HAVE EXPIRED...AS WINDS HAVE FALLEN BELOW WARNING AND
ADVISORY CRITERIA.

NMZ027-TXZ258-150130-
/O.EXP.KMAF.HW.W.0026.000000T0000Z-110415T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
616 PM MDT THU APR 14 2011

...HIGH WIND WARNING HAS EXPIRED...

SUSTAINED WEST WINDS OF 30 TO 40 MPH...AND GUSTING TO 55
MPH...CAN BE EXPECTED OCCASIONALLY FOR THE NEXT COUPLE
HOURS...DIMINISHING THEREAFTER.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-080-
150130-
/O.EXP.KMAF.WI.Y.0012.000000T0000Z-110415T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA
716 PM CDT THU APR 14 2011 /616 PM MDT THU APR 14 2011/

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WEST WINDS OF 20 TO 30 MPH...AND GUSTING TO 45 MPH...CAN
BE EXPECTED OCCASIONALLY FOR THE NEXT COUPLE HOURS...DIMINISHING
THEREAFTER.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 11:40 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 12, 11:40 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 AM CDT WED APR 13 2011

.DISCUSSION...

&&

.AVIATION...
VFR CONDITION WITH SOUTHERLY WIND TONIGHT.  NOCTURNAL LOW LEVEL
JET AT FST WILL CONTINUE NEXT FEW HOURS THEN SHOULD SLACK OFF
TOWARD MORNING.  SURFACE TROUGH WILL DRAG ACROSS THE AREA WITH WIND
BECOMING WESTERLY AND GUSTY DURING THE DAY.

&&

.PREV DISCUSSION... /ISSUED 1004 PM CDT TUE APR 12 2011/

DISCUSSION...
UPDATE TO ALLOW THE RED FLAG WARNING EXPIRE.

FIRE WEATHER...
WINDS WERE DECREASING ACROSS MUCH OF THE AREA...BUT WERE STILL IN
THE 10 TO 20 MPH RANGE OVER THE PERMIAN BASIN AS A LOW LEVEL JET
BEGINS TO INCREASE OVER THE AREA.  TEMPERATURES WERE COOLING...SO
RH/S WERE GRADUALLY INCREASING AREAWIDE.  SINCE MOST LOCATIONS WERE
BELOW CRITICAL FIRE WEATHER LEVELS...AND DO NOT EXPECT MOST...IF NOT
ALL...TO STAY THAT WAY...WILL ALLOW THE RED FLAG WARNING EXPIRE AT
13/03Z.

RECOVERY WILL BE POOR TO FAIR AS A DRY AIRMASS REMAINS OVER THE
REGION TONIGHT.  SOME MOISTURE MAY MAKE IT IN TO THE LOWER TRANS
PECOS WHICH COULD RESULT IN GOOD RECOVERY THERE.  MINIMUM AFTERNOON
RH/S WILL DROP BELOW 10 PERCENT IN MOST LOCATIONS WEDNESDAY
AFTERNOON.  SOUTHWEST TO WEST WINDS WILL LIKELY EXCEED 20 MPH AGAIN
WEDNESDAY AFTERNOON...FOLLOWED BY POOR RECOVERY WEDNESDAY NIGHT.
THURSDAY STILL APPEARS TO BE A DANGEROUS FIRE WEATHER DAY AS WINDS
INCREASE FURTHER...AND RH/S DROP EVEN FURTHER INTO THE SINGLE
DIGITS.  THEREFORE...WILL LEAVE THE CURRENT RED FLAG WARNING FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY INTACT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON WEDNESDAY TO 9 PM MDT THURSDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Apr 13, 2:57 AM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT WED APR 13 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-140900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
357 AM CDT WED APR 13 2011 /257 AM MDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUSLY DRY AND WINDY CONDITIONS WILL CONTINUE ACROSS THE REGION
AGAIN TODAY AND TONIGHT.  A RED FLAG WARNING REMAINS IN EFFECT FOR
MOST OF THE AREA.  HIGH WINDS WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE
MOUNTAINS... A HIGH WIND WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THESE SAME VERY DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN THURSDAY...
BUT THURSDAY WILL BE EVEN MORE OF A HIGH IMPACT DAY.  A RED FLAG WARNING
REMAINS IN EFFECT FOR MOST OF THE AREA WITH A HIGH WIND WARNING FOR THE
GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:34 PM MDTWind AdvisoryMAFEddy, Lea28 hr

Nearby

High Wind Warnings in New Mexico, 2011High Wind Warnings in Texas, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.